| Catalog Number |
1191530 |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Code |
Respiratory Failure (2484)
| Date of Event |
11/18/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
As reported, patient developed acute hypoxic respiratory failure post implant of the phasix mesh.The reported adverse event has been assessed per clinician as possibly related to the study device and possibly related to the procedure and recovered/resolved.However, based on the information provided, no conclusions can be made as to the degree to which the implant may have caused or contributed to the patient¿s post implant hypoxia.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
As reported per clinical trial dvl-he-018: the subject patient underwent an open primary laparotomy whipple procedure with implant of a trimmed phasix mesh on (b)(6) -2024.The midline fascia was completely closed with absorbing monofilament 3-0 pds sutures; at 3cm apart, 23 fixation suture points were achieved.On (b)(6) 2024, the subject patient experienced acute hypoxic respiratory failure, was working harder to breathe, oxygen requirements became higher, heart rate increased, more tachypneic.Iv lasix and abg completed.It was reported that subject patient was intubated, arterial line placed for abg draws, ct pe protocol and scan of abdomen and pelvis were completed along with chest x-rays.The device was not altered in the treatment for this ae, other medical interventions were utilized.Weaning off the ventilator was planned as able and to extubate when appropriate.On 20-nov-2024, it was reported that adverse event was resolved.As reported, the adverse event (acute hypoxic respiratory failure) has been assessed per clinician (study site investigator) as possibly related to the study device with a possible relationship to the procedure.The adverse event has been assessed by the clinician (medical monitor) as possibly related to the device and causal relationship to the procedure.The reported ae does meet the definition of a sae (serious adverse event) and not the definition of usade (unanticipated serious adverse device event).
Event or Problem Description
As reported per clinical trial (b)(4).The subject patient underwent an open primary laparotomy whipple procedure with implant of a trimmed phasix mesh on (b)(6) 2024.The midline fascia was completely closed with absorbing monofilament 3-0 pds sutures; at 3cm apart, 23 fixation suture points were achieved.On (b)(6) 2024, the subject patient experienced acute hypoxic respiratory failure, was working harder to breathe, oxygen requirements became higher, heart rate increased, more tachypneic.Iv lasix and abg completed.It was reported that subject patient was intubated, arterial line placed for abg draws, ct pe protocol and scan of abdomen and pelvis were completed along with chest x-rays.The device was not altered in the treatment for this ae, other medical interventions were utilized.Weaning off the ventilator was planned as able and to extubate when appropriate.On 20-nov-2024, it was reported that adverse event was resolved.As reported, the adverse event (acute hypoxic respiratory failure) has been assessed per clinician (study site investigator) as possibly related to the study device with a possible relationship to the procedure.The adverse event has been assessed by the clinician (medical monitor) as possibly related to the device and causal relationship to the procedure.The reported ae does meet the definition of a sae (serious adverse event) and not the definition of usade (unanticipated serious adverse device event).Addendum: the adverse event (acute hypoxic respiratory failure) has been re-evaluated and has been clinically assessed as be not related to the study device.
Additional Manufacturer Narrative
As reported, patient developed acute hypoxic respiratory failure post implant of the phasix mesh.The reported adverse event has been assessed per clinician as possibly related to the study device and possibly related to the procedure and recovered/resolved.However, based on the information provided, no conclusions can be made as to the degree to which the implant may have caused or contributed to the patient¿s post implant hypoxia.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.Addendum: this is an addendum to the initial mdr submitted to document that the ae was clinically evaluated as not related to the study device.Updated fields.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.